Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 3, 2017, 8:26 AM CDT for Okaloosa County, Santa Rosa County, Florida; 5 counties in Alabama. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 8:26 AM CDT (13:26 UTC)
- Expired
- Apr 3, 2017, 9:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:27 AM CDT | TSTM WND DMG | 1 Sse Johnsonville, AL | MULITPLE TREES DOWN ON COUNTY ROAD 6 NEAR JOHNSONVILLE IN CONECUH COUNTY. |
| Apr 3, 8:33 AM CDT | TSTM WND DMG | 5 Ne Evergreen, AL | ROOF OF A COVERED PORCH COLLAPSED ON SPENCE MCGRAW ROAD. NUMEROUS TREES EITHER BLOWN OVER OR SNAPPED IN THIS AREA. |
| Apr 3, 8:40 AM CDT | TSTM WND DMG | Nne South, AL | TREES AND POWER LINES DOWN ON COUNTY ROAD 82 NEAR BUCK CREEK BAPTIST CHURCH |
| Apr 3, 8:56 AM CDT | TSTM WND DMG | Luverne, AL | ROOF RIPPED OFF OF A WAREHOUSE. MULTIPLE POWER LINES AND POWER POLES DOWN NEAR THE LUVERNE HIGH SCHOOL. |
| Apr 3, 8:56 AM CDT | TSTM WND DMG | Luverne, AL | SEVERAL STRUCTURES WITH ROOF DAMAGE IN LUVERNE ALONG WITH NUMEROUS TREES AND POWER LINES DOWN. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:06 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.3
The text
As transmitted.
785
WUUS54 KMOB 031326
SVRMOB
ALC013-035-039-041-053-FLC091-113-031430-
/O.NEW.KMOB.SV.W.0116.170403T1326Z-170403T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
826 AM CDT MON APR 3 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Butler County in south central Alabama...
Crenshaw County in south central Alabama...
Eastern Escambia County in south central Alabama...
Southeastern Conecuh County in south central Alabama...
Covington County in south central Alabama...
Northern Okaloosa County in northwestern Florida...
Northeastern Santa Rosa County in northwestern Florida...
* Until 930 AM CDT
* At 825 AM CDT, severe thunderstorms were located along a line
extending from near Greenville to 7 miles south of Red Level to 12
miles southeast of Riverview, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Andalusia, Greenville, Opp, Brewton, Luverne, Florala, Georgiana,
Brantley, McKenzie, River Falls, Red Level, Laurel Hill, Lockhart,
Rutledge, Dozier, Heath, Gantt, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3154 8615 3153 8620 3099 8620 3099 8639
3088 8639 3088 8710 3184 8681 3196 8619
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615
TIME...MOT...LOC 1325Z 241DEG 35KT 3181 8655 3131 8666 3095 8688
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
360
WWUS54 KMOB 031345
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
845 AM CDT MON APR 3 2017
ALC013-035-039-041-053-FLC091-113-031430-
/O.CON.KMOB.SV.W.0116.000000T0000Z-170403T1430Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
Okaloosa FL-Santa Rosa FL-
845 AM CDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN BUTLER...CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON...NORTHERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES...
At 845 AM CDT, severe thunderstorms were located along a line
extending from near Highland Home to Gantt to 14 miles west of Laurel
Hill, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Andalusia, Greenville, Opp, Luverne, Florala, Georgiana, Brantley,
McKenzie, River Falls, Red Level, Laurel Hill, Lockhart, Rutledge,
Dozier, Heath, Gantt, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3154 8615 3153 8620 3099 8620 3099 8639
3088 8639 3088 8710 3147 8680 3187 8667
3196 8619 3179 8620 3179 8615 3166 8615
3162 8618 3162 8615
TIME...MOT...LOC 1345Z 241DEG 35KT 3190 8637 3140 8648 3104 8670
HAIL...1.00IN
WIND...60MPH
$$728
WWUS54 KMOB 031409
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
909 AM CDT MON APR 3 2017
ALC013-035-039-041-053-FLC091-113-031430-
/O.CON.KMOB.SV.W.0116.000000T0000Z-170403T1430Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
Okaloosa FL-Santa Rosa FL-
909 AM CDT MON APR 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN BUTLER...CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON...NORTHERN OKALOOSA AND NORTHEASTERN SANTA ROSA
COUNTIES...
At 909 AM CDT, severe thunderstorms were located along a line
extending from near Ansley to near Opp to 6 miles northwest of
Lockhart, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Andalusia, Greenville, Opp, Luverne, Florala, Brantley, McKenzie,
River Falls, Red Level, Laurel Hill, Lockhart, Rutledge, Dozier,
Heath, Gantt, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3088 8708 3146 8679 3186 8666 3195 8619
3179 8620 3179 8619 3178 8619 3178 8615
3166 8615 3162 8618 3162 8616 3161 8617
3161 8615 3154 8615 3153 8620 3099 8620
3099 8639 3088 8639
TIME...MOT...LOC 1409Z 295DEG 25KT 3185 8608 3135 8620 3108 8642
HAIL...1.00IN
WIND...60MPH
$$567
WWUS54 KMOB 031422
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
922 AM CDT MON APR 3 2017
ALC013-035-039-041-053-FLC091-113-031431-
/O.EXP.KMOB.SV.W.0116.000000T0000Z-170403T1430Z/
Butler AL-Crenshaw AL-Escambia AL-Conecuh AL-Covington AL-
Okaloosa FL-Santa Rosa FL-
922 AM CDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER...CRENSHAW...
EASTERN ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHERN
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES WILL EXPIRE AT 930 AM
CDT...
The storms which prompted the warning have have weakened and will
moved out of the warned area. it is possible a new warnign may be
issued across northern Okaloosa and Covington counties however.
A tornado watch remains in effect until 100 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3088 8708 3146 8679 3186 8666 3195 8619
3179 8620 3179 8619 3178 8619 3178 8615
3166 8615 3162 8618 3162 8616 3161 8617
3161 8615 3154 8615 3153 8620 3099 8620
3099 8639 3088 8639
TIME...MOT...LOC 1421Z 243DEG 46KT 3189 8592 3139 8604 3112 8626
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:19 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 3, 8:19 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
819 AM CDT Mon Apr 3 2017
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...With recent radar trends, we have decided to go ahead
and issue a Flash Flood Watch for portions of our forecast area.
Primary area of concern is for the coastal counties of Alabama and
the western Florida panhandle, and for interior south central
Alabama counties of Escambia, Conecuh and Covington. Rainfall
totals of 2 to 4 inches, locally higher in some localized areas.
This will produce areas of flash flooding, especially in urban
areas. 12/DS
&&
.PREV DISCUSSION... /issued 730 AM CDT Mon Apr 3 2017/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...TOR Watch #114 continues for western half of forecast
area until 9 AM, TOR Watch #116 has just been issued for the
eastern half of our forecast area until 1 PM this afternoon. The
primary severe threat will damaging straight line winds along the
line, but a few tornadoes are possible along the line as well.
Later this morning and into the early afternoon, instabilities may
increase enough in advance of the line that a few tornadic storms
out ahead of the main convection may also develop. Primary area of
interest with regard to the severe weather threat will be over the
coastal counties and into interior south central Alabama east of
I-65, with less of a threat elsewhere.
The northern end of the line has laid out an outflow boundary and
is now oriented more east-west oriented while the southern half
continues moving east, approaching Mobile county. This could
result in a period very heavy rainfall and localized flooding this
morning in that area. The line should still get a pushed off to
the east and accelerate again a little later this morning as a
upper jet streak rounds the base of the upper trof and this
thinking has thus far kept us from issuing a Flash Flood Watch.
We will have continue to monitor for FFA potential.
AVIATION...
12Z issuance...MVFR ceilings over most of the region this morning,
becoming IFR to LIFR with line of thunderstorms moving east across
the area. Line of showers and storms has slowed somewhat over the
past hour, but should begin moving off to the east later this
morning and be east of the entire forecast area by late this
afternoon. Strong southerly surface winds in advance of the front,
15 to 20 knots with higher gusts. Ceilings increasing above MVFR
this evening, then becoming VFR after 04/03z.
PREV DISCUSSION... /issued 440 AM CDT Mon Apr 3 2017/
.Severe Weather Risk Shifts East over the Area Today...
NEAR TERM /Now Through Monday night/...Ongoing line of strong to severe
thunderstorms just to the west of our forecast area this morning
moving east. These storms have a history of producing damaging winds
and large hail. Expect this main line of storms to move east across
our forecast area today, crossing southeast Mississippi zones and
into extreme southwest Alabama through 8 AM, across central interior
portions of southwest Alabama between 8 AM and Noon, and then east
of I-65 in Alabama and across the western Florida panhandle from
Noon through around 4 PM. This timing is slightly faster than our
previous forecast package. The storms have been slow to cross
Louisiana and western Mississippi over the past 12-18 hours, but
mid/upper level trof becomes negatively tilted today and fast,
diffluent flow aloft will allow the primary line of storms to move
more rapidly across our area. The Storm Prediction Center has
indicated that the severe threat has lessened slightly, but there is
still an ENHANCED RISK, and severe weather parameters still indicate
that there is at least the potential for isolated significant severe
weather events over portions of our forecast area. This is
especially true closer to the coast where HRRR and EURO both
indicate MLCAPE of 1200-1400 J/KG and 0-1KM SRH 200-300 J/KG. In
addition, Bulk Shear axis across much of the area today forecast
to be in the 40-60 KT range. Damaging wind in excess of 60 MPH,
Large Hail, and isolated tornadoes (some potentially strong) are
all possible. The activity should be east of our forecast area by
sunset, with no pcpn expected overnight. Categorical PoPs today,
ending by late afternoon. Strong southerly flow in advance of the
system thus maintained the Wind Advisory. Fairly rapid eastward
movement should preclude need for Flash Flood Watch, although some
locally heavy rainfall on the order of 2-3 inches possible.
Coastal Flood Advisory, Heavy Surf Advisory and High Risk of Rip
Currents all continue as well. Highs today in the upper 70s and
lower 80s. Lows tonight in the mid 50s northwest ranging to
low/mid 60s southeast and coastal areas. 12/DS
SHORT TERM /Tuesday Through Wednesday night/...Next in a series
of upper level storm systems begins to dig into the southern Plains
Tuesday. This causes the high level flow to amplify sharply once
again over the Lower MS River Valley as the Plains storm ejects
east, bringing another potentially active southwest flow aloft to
the central Gulf coast going into Tuesday night and Wednesday.
With approaching dynamics, deep layer Gulf moisture is tapped,
modifying quickly and spreading northward. Cold front moves east,
approaching the Lower MS River Valley Wednesday morning. Frontal
forcing, combined with deep layer ascent operating on adequate
layer moisture brings a quick return to shower and storm chances
late Tuesday night into Wednesday. Some of the storms could become
strong to locally severe. Rain chances lower substantially by
Wednesday night due to frontal passage. High temperatures Tuesday
in the mid 80s interior to upper 70s coast, range from the upper
70s to lower 80s areawide on Wednesday. Overnight lows cool into
the upper 40s to lower 50s interior and mid to upper 50s coast
Wednesday night resulting from cool advection following in the
wake of frontal passage. /10
LONG TERM /Thursday Through Sunday/...Look to transition to a
more quiet weather pattern as surface high pressure expands
eastward out of the Plains and western Gulf Thursday to across
the central Gulf Saturday. Drier and cooler conditions expected to
close out the week with highs on Thursday and Friday trending
closer to seasonal values, upper 60s to lower 70s. Much cooler
nights with lows dipping down into the 40s generally north of I-10
both Thursday and Friday night. Temperatures modify late in the
weekend as high pressure moves east of the local area. /10
MARINE...A cold front and accompanying pre-frontal squall line
moves east across the marine area today, with a strong onshore flow
and high seas in advance. Winds become briefly westerly in the wake
of the front late today and this evening. A Small Craft Advisory
continues through this evening. Onshore flow returns by Tuesday, but
lighter, then increases again on Wednesday with yet another weather
system moving east across the marine area. Strong offshore flow
expected by Wednesday night continuing through late week. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 10 PM CDT this evening for ALZ051>060-
261>266.
Flash Flood Watch until 4 PM CDT this afternoon for ALZ056-059-
060-261>266.
Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
evening for ALZ261>266.
High Rip Current Risk through Tuesday evening for ALZ265-266.
High Surf Advisory until 1 AM CDT Tuesday for ALZ265-266.
FL...Wind Advisory until 10 PM CDT this evening for FLZ201>206.
Flash Flood Watch until 4 PM CDT this afternoon for FLZ201>206.
Coastal Flood Advisory from 11 AM this morning to 11 PM CDT this
evening for FLZ202-204-206.
High Rip Current Risk through Tuesday evening for FLZ202-204-206.
High Surf Advisory until 1 AM CDT Tuesday for FLZ202-204-206.
MS...Wind Advisory until 10 PM CDT this evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 1 AM CDT Tuesday for GMZ630>635-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 3, 6:40 AM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 640 AM CDT Mon Apr 3 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041145- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 640 AM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A strong storm system will move east across the region today, bringing the potential for a line of strong to severe storms. Damaging wind gusts, large hail, and tornadoes are possible. A few strong tornadoes could be possible. Very heavy rainfall will be likely as the line of storms moves east. For now, the thinking is the line will be moving east quickly enough to not warrant a Flash Flood Watch, although there is a an Elevated Threat for isolated flash flooding and minor flooding along area rivers and creeks today. We will montitor for the need of a Flash Flood Watch this morning. A Wind Advisory is in effect today and early this evening for the entire area, but strongest winds will likely be over the coastal counties. A Coastal Flood Advisory is in effect for this afternoon and evening for the northwest Florida panhandle and Alabama beaches. Minor flooding expected along the coast as tides of 1 to 2 feet above normal are expected. A Heavy Surf Advisory, for waves of 5 to 8 feet in the surf zone, is in effect, and a High Risk of rip currents can also be expected today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks may be required late Sunday night through Monday afternoon. For more information please see our website at weather.gov/mob GMZ630>635-650-655-670-675-041145- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 640 AM CDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A line of strong to severe storms will move east across the marine area today. Strong wind gusts, large hail and a few tornadoes will be possible. Strong winds, gusting to gale force at times, and high seas should be expected over the marine area today. A SMALL CRAFT ADVISORY is in effect for the entire marine area, valid from 1 AM today through 1 AM Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds and high seas are possible again on Wednesday through early Thursday as yet another storm system moves rapidly east across the marine area.
In the hours before
Local storm report, Apr 3, 5:51 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND DMG 5 NNE JANICE 31.09N 88.99W
04/03/2017 PERRY MS EMERGENCY MNGR
NUMEROUS TREES DOWN BLOCKING HWY 29 AT PARET TOWER RD IN
THE JANICE COMMUNITY.
&&
MBLocal storm report, Apr 3, 6:20 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG 8 WSW PERKINSTON 30.74N 89.26W
04/03/2017 STONE MS EMERGENCY MNGR
TREES DOWN NEAR PERKINSTON.
&&
MBLocal storm report, Apr 3, 6:32 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
632 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 6 NE JANICE 31.09N 88.98W
04/03/2017 PERRY MS EMERGENCY MNGR
TREES DOWN ACROSS BEAUMONT BROOKLYN RD CLOSE TO HWY 29 IN
THE JANICE COMMUNITY.
&&
MBLocal storm report, Apr 3, 6:55 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM TSTM WND GST LEAKESVILLE 31.15N 88.56W
04/03/2017 M53 MPH GREENE MS MESONET
53 MPH GUST MEASURED AT THE USA CHILI MESONET SITE
&&
JFBLocal storm report, Apr 3, 7:29 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT MON APR 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL AGRICOLA 30.81N 88.52W
04/03/2017 E1.00 INCH GEORGE MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED
&&
JFBSpecial weather statement, Apr 3, 7:45 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 AM CDT MON APR 3 2017
ALZ056-059-060-262>266-FLZ201>205-031330-
Conecuh AL-Covington AL-Mobile Coastal AL-Baldwin Coastal AL-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Escambia Inland FL-Santa Rosa Inland FL-Okaloosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
745 AM CDT MON APR 3 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...BALDWIN...ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON...OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES
UNTIL 830 AM CDT...
At 745 AM CDT, the strong thunderstorms were located along a line
extending from 13 miles southeast of Castleberry to 11 miles
northeast of Loxley to near Grand Bay,and moving east at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Pensacola, Ferry Pass, Brent, West
Pensacola, Ensley, Daphne, Tillmans Corner, Warrington, Crestview,
Fairhope, Gonzalez, Gulf Shores, Andalusia, Atmore, Foley, Pace,
Milton and Theodore.
A tornado watch remains in effect until 900 AM CDT for southwestern
Alabama. A tornado watch also remains in effect until 100 PM CDT for
south central Alabama...and northwestern Florida.
LAT...LON 3022 8838 3060 8840 3083 8775 3146 8677
3121 8619 3100 8619 3099 8639 3073 8639
3048 8677 3022 8780
TIME...MOT...LOC 1245Z 287DEG 46KT 3122 8681 3071 8758 3047 8842The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:45 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 45 min |
| Apr 3, 7:53 AM CDT | Flash Flood Watch | MOB | Escambia, Okaloosa, Santa Rosa | 4 hr |
| Apr 3, 8:09 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 51 min |
| Apr 3, 9:00 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 60 min |
| Apr 3, 9:33 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 3, 9:36 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| Apr 3, 9:43 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 62 min |
| Apr 3, 9:59 AM CDT | Tornado Warning | MOB | Okaloosa | 31 min |
| Apr 3, 10:14 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Apr 3, 10:46 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 45 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 31 min |
| Apr 3, 3:29 AM CDT | Special Weather Statement | MOB | Choctaw | 46 min |
| Apr 3, 3:41 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Apr 3, 5:10 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 50 min |
| Apr 3, 5:45 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 45 min |
| Apr 3, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 48 min |
| Apr 3, 6:28 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 47 min |
| Apr 3, 6:43 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 47 min |
| Apr 3, 6:53 AM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 3, 7:26 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 2 more | 49 min |
| Apr 3, 7:27 AM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Apr 3, 7:55 AM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Apr 3, 8:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 3, 8:49 AM CDT | Special Marine Warning | MOB | 56 min | |
| Apr 3, 8:54 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Apr 3, 8:54 AM CDT | Tornado Warning | MOB | Crenshaw | 13 min |
| Apr 3, 8:59 AM CDT | Special Marine Warning | MOB | 61 min | |
| Apr 3, 9:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Apr 3, 9:43 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| Apr 3, 9:43 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 9 days |
| Apr 3, 10:02 AM CDT | Special Marine Warning | MOB | 58 min | |
| Apr 3, 10:55 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 3, 12:54 PM CDT | Special Marine Warning | MOB | 66 min | |
| Apr 3, 1:55 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 3, 3:51 PM CDT | Special Marine Warning | MOB | 114 min | |
| Apr 3, 5:38 PM CDT | Special Marine Warning | MOB | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.